For a better experience, click the Compatibility Mode icon above to turn off Compatibility Mode, which is only for viewing older websites.

Drexel University Professor of Mathematics, Hugo Woerdeman

Hugo J. Woerdeman, PhD

Professor
Department of Mathematics
Office: Korman Center 272
hjw27@drexel.edu
Phone: 215.895.6828

Additional Sites:

google scholar logo
MathSciNet record


Education:

  • PhD, Mathematics, Vrije Universiteit, Amsterdam, The Netherlands, 1989
  • Doctoraal, Mathematics, Vrije Universiteit, Amsterdam, The Netherlands, 1985

Curriculum Vitae:

Download PDF

Research Interests:

  • Matrix and Operator Theory
  • Systems Theory
  • Signal and Image Processing
  • Harmonic Analysis
  • Multivariable Interpolation
  • Factorization
  • Quantum Computing

Bio:

Hugo J. Woerdeman received his PhD from the Vrije Universiteit in Amsterdam, The Netherlands in 1989. In that same year he was appointed assistant professor at the College of William and Mary. During his tenure there he received a 1995 Alumni Fellowship Award for “Excellence in Teaching,” and he was awarded the title of Margaret L. Hamilton Professor of Mathematics. In December 2004 he joined Drexel University as Professor and Department Head. Over the years, he has had long term stays at the University of California, San Diego, the George Washington University, École Nationale Supérieure des Techniques Avancées, Katholieke Universiteit Leuven, Université Catholique de Louvain, Princeton University, and the University of Waterloo.

Dr. Woerdeman has written four books and served as an editor of two others. He publishes frequently and has authored or co-authored over a hundred articles in top-tier, peer-reviewed international journals.

Selected Publications:

Authored books

  1. Hugo J. Woerdeman, “Linear Algebra: What you Need to Know", 259 + xxi pages, CRC Press, 2021.
  2. Hugo J. Woerdeman, “Advanced Linear Algebra", 327 + xxi pages, CRC Press, 2016.
  3. Mihaly Bakonyi and Hugo J. Woerdeman, Matrix Completions, Moments, and Sums of Hermitian Squares", 518 + xii pages, Princeton University Press, 2011.
  4. Hugo J. Woerdeman, “Matrix and Operator Extensions", CWI Tract 68, Centre for Mathmematics and Computer Science, Amsterdam, The Netherlands, 1989 (158 pages).

Edited books

  1. Harm Bart, Sanne ter Horst, André C. M. Ran and Hugo J. Woerdeman (Eds.), Operator Theory: Analysis and the State Space Approach: In Honor of Rien Kaashoek. 271 (2018)
  2. M. A. Kaashoek, L. Rodman, and H. J. Woerdeman (Eds.), Advances in Structured Operator Theory and Related Areas: The Leonid Lerer Anniversary Volume 237 (2013)

International, peer-reviewed publications

  • Jeffrey S. Geronimo, Hugo J. Woerdeman, Chung Wong, Spectral density functions of bivariable stable polynomials, Ramanujan J. 56 (2021), 265-295. 
  • Stefan Sremac, Hugo J. Woerdeman, Henry Wolkowicz, Error Bounds and Singularity Degree in Semidefinite Programming, SIAM J. Optim. 31 (2021), 812-836.
  • David P. Kimsey and Hugo J. Woerdeman, The multivariable matrix valued K-moment problem on Rd, Cd and Td, Trans. Amer. Math. Soc. 365 (2013), no. 10, 5393-5430.
  • Sergey Voronin and Hugo J. Woerdeman, A new iterative firm-thresholding algorithm for inverse problems with sparsity constraints, Appl. Comput. Harmon. Anal. 35 (2013), no. 1,151-164.
  • Hugo J. Woerdeman, A general Christoffel-Darboux type formula, Integral Equations Operator Theory 67 (2010), 203-213.
  • A. Grinshpan, D. S. Kaliuzhnyi-Verbovetskyi, V. Vinnikov, and H. J. Woerdeman, Classes of tuples of commuting contractions satisfying the multivariable von Neumann inequality, J. Funct. Anal. 256 (2009), 3035-3054.
  • Jeffrey S. Geronimo and Hugo J. Woerdeman, Two Variable Polynomials: Intersecting Zeros and Stability, IEEE Transactions on CAS I 53 (2006), no. 5, 1130-1139.
  • Michael Dritschel and Hugo J. Woerdeman, Outer factorizations in one and several variables, Trans. Amer. Math. Soc., 357 (2005) 4661-4679.
  • Jeffrey S. Geronimo and Hugo J. Woerdeman, Positive Extensions, Fejér-Riesz Factorization and Autoregressive Filters in Two Variables, Annals of Mathematics 160 (2004), no. 3, 839-906.